Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 115, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 7:34 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 7:34 PM MDT (01:34 UTC)
- Expired
- Jun 6, 2018, 8:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:40 PM MDT | TSTM WND GST 60 | Ogallala, NE | |
| Jun 6, 8:13 PM MDT | TSTM WND GST 60 | 5 S Roscoe, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416
WUUS53 KLBF 070134
SVRLBF
NEC101-135-070215-
/O.NEW.KLBF.SV.W.0115.180607T0134Z-180607T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
734 PM MDT WED JUN 6 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Perkins County in southwestern Nebraska...
Southwestern Keith County in southwestern Nebraska...
* Until 815 PM MDT.
* At 734 PM MDT, a severe thunderstorm was located over Brule, or 7
miles southwest of Ogallala, moving east at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Ogallala, Brule and Kingsley Dam.
This includes the following highways...
Highway 61 between mile markers 78 and 99.
Interstate 80 in Nebraska between mile markers 115 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4097 10192 4118 10198 4126 10166 4099 10157
TIME...MOT...LOC 0134Z 258DEG 15KT 4108 10185
HAIL...1.00IN
WIND...70MPH
$$
ET1 follow-up statement
705
WWUS53 KLBF 070152
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
752 PM MDT WED JUN 6 2018
NEC101-135-070215-
/O.CON.KLBF.SV.W.0115.000000T0000Z-180607T0215Z/
Perkins NE-Keith NE-
752 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTH CENTRAL PERKINS AND SOUTH CENTRAL KEITH COUNTIES...
At 752 PM MDT, a severe thunderstorm was located over Ogallala,
moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Ogallala and Kingsley Dam.
This includes the following highways...
Highway 61 between mile markers 77 and 99.
Interstate 80 in Nebraska between mile markers 119 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4097 10187 4121 10187 4126 10166 4099 10157
TIME...MOT...LOC 0152Z 254DEG 25KT 4111 10169
HAIL...1.00IN
WIND...70MPH
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:29 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 5:29 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 238 PM CDT Wed Jun 6 2018 In the near term rap and hrr in fair agreement with development of thunderstorms along the stationary boundary over southwest Nebraska this afternoon. Steep lapse rates and drier mid level sounding would suggest strong winds initially. Weaker low level jet develops over northwest Kansas this afternoon around 20kts. Low level jet ramps up to 45 kts through 06z with biggest push from 03z through 06z. sb capes around 1800 with mu capes increasing to around 3000 joules. Upslope easterly flow will aid in convergence and lift. fairly strong 500mb wave will move across the area coinciding with the max low level jet. Pwats around 130 percent of normal around an inch, with thunderstorms capable of moderate to heavy rainfall. A stronger wave rounds the ridge Thursday with temperatures knocked back into the 80s another round of thunderstorms in late afternoon early evening. .LONG TERM...(Thursday night through Wednesday) Issued at 238 PM CDT Wed Jun 6 2018 Friday through Sunday typical summer time pattern with storms firing off the front range and then moving across the plains into western Nebraska late afternoon and evening. Highs around 90 through the period. A strong trough will move out of the Pacific Northwest and onto the northern plains Sunday sending a cool front through the area Sunday night into Monday with thunderstorms and temperatures back in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed Jun 6 2018 Timing of thunderstorms, especially across the southern two-thirds of the area will be the main forecast challenge. Newest CAMS suggest storms congealing and growing upscale and moving across much of the area overnight. Low level jet may be a factor as well, however have not included in the TAF at this time since it will be in and near convection. KVTN will have the lesser chance for storms because of its more northern proximity. Once storms move out there will likely be convective debris in the form of mid level clouds in the morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 5:06 PM MDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 606 PM CDT Wed Jun 6 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-072315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A chance for severe thunderstorms exists tonight across the area. A stationary front along Highway 2 across the western Sandhills will be the focus for scattered severe thunderstorms this evening. Other thunderstorms will move in from the west overnight. The area of concern initially will be west of a line from Merriman in Cherry county to North Platte and Hayes Center. As the area of storms congeal and expand, the storms will move east across parts of the central Sandhills and much of southwest Nebraska overnight. Damaging winds and hail are the primary hazards. An isolated brief tornado may form and some storms may also be capable of locally heavy rainfall which could produce minor flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Severe thunderstorms are possible Thursday evening. The area of concern is generally north and west of a line from Mills to Thedford to Crescent Lake and the hazards are damaging winds and hail. The threat of severe weather continues late Friday afternoon and Friday evening. The area of concern is generally along and north of Interstate 80 and the hazards are wind damage and large hail. Thunderstorms are possible Saturday night. The potential for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of Interstate 80 this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 4:15 PM MDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service North Platte NE 415 PM MDT WED JUN 6 2018 NEZ022-056-062300- Deuel NE-Garden NE- 415 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND DEUEL COUNTIES UNTIL 500 PM MDT... At 414 PM MDT, Doppler radar was tracking a strong thunderstorm over Chappell, moving north at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chappell, Lewellen, Barton, Goldeneye State Wildlife Management Area, Mount Vernon and Intersection of Highway 27 and 9 Mile Road. This includes Interstate 80 in Nebraska between mile markers 78 and 104. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4136 10261 4139 10216 4100 10212 4100 10261 TIME...MOT...LOC 2214Z 171DEG 16KT 4113 10246 Power
Special weather statement, Jun 6, 5:48 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
548 PM MDT WED JUN 6 2018
NEZ022-056-070030-
Deuel NE-Garden NE-
548 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 630 PM MDT...
At 548 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lodgepole, or 7 miles west of Chappell. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chappell and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4117 10261 4127 10261 4117 10236 4100 10253
4101 10262
TIME...MOT...LOC 2348Z 209DEG 4KT 4112 10262
PowerSpecial weather statement, Jun 6, 6:27 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service North Platte NE 627 PM MDT WED JUN 6 2018 NEZ004-022-023-094-070115- Sheridan NE-Grant NE-Western Cherry NE-Garden NE- 627 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 715 PM MDT... At 626 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Ashby, or 28 miles northwest of Arthur, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hyannis, Ashby, Bingham, Dominick Lake, Finnegan Lake, Swede Lake, Britton Lake and Kincaid Lake. This includes the following highways... Highway 2 between mile markers 128 and 146. Highway 61 between mile markers 159 and 164. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4172 10207 4182 10227 4221 10198 4205 10168 TIME...MOT...LOC 0026Z 214DEG 22KT 4184 10212 Power
Local storm report, Jun 6, 6:45 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 WNW BINGHAM 42.03N 102.10W
06/06/2018 M1.25 INCH SHERIDAN NE TRAINED SPOTTER
CONSISTENT 1 INCH HAIL FALLING WITH SOME HALF DOLLAR
SIZE.
&&
THORNELocal storm report, Jun 6, 7:11 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 10 SSE ELLSWORTH 41.93N 102.21W
06/06/2018 E1.00 INCH GARDEN NE PUBLIC
MAINLY PENNY SIZE HAIL WITH A FEW QUARTER SIZE
&&
THORNELocal storm report, Jun 6, 7:27 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TORNADO 5 NW GRANT 40.90N 101.79W
06/06/2018 PERKINS NE PUBLIC
GOT A CALL SAYING THERE WAS A TORNADO ON THE GROUND
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:27 PM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 6, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 45 min |
| Jun 6, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Jun 6, 6:53 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 52 min |
| Jun 6, 7:13 PM MDT | Areal Flood Advisory | LBF | Deuel, Keith, Perkins | 3 hr |
| Jun 6, 7:27 PM MDT | Tornado Warning | LBF | Keith, Perkins | 33 min |
| Jun 6, 7:49 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 6, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 32 min |
| Jun 6, 7:59 PM MDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 6, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 44 min |
| Jun 6, 8:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jun 6, 8:16 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
| Jun 6, 8:19 PM MDT | Special Weather Statement | LBF | Hooker | 41 min |
| Jun 6, 8:24 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 6, 8:30 PM MDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 6, 8:32 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jun 6, 8:34 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| Jun 6, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 32 min |
| Jun 6, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 34 min |
| Jun 6, 8:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 28 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | LBF | Chase | 38 min |
| Jun 6, 9:02 PM MDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 6, 9:07 PM MDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 6, 9:12 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 48 min |
| Jun 6, 9:18 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:20 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jun 6, 9:24 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jun 6, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
| Jun 6, 9:33 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:39 PM MDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 6, 9:46 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jun 6, 9:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jun 6, 9:55 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 9:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 6, 10:11 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jun 6, 10:28 PM MDT | Special Weather Statement | LBF | Wheeler | 47 min |
| Jun 6, 10:42 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 48 min |
| Jun 6, 10:58 PM MDT | Special Weather Statement | LBF | Garfield | 47 min |
| Jun 6, 11:00 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 6, 11:06 PM MDT | Special Weather Statement | LBF | Custer | 39 min |
| Jun 6, 11:14 PM MDT | Special Weather Statement | LBF | Loup | 46 min |
| Jun 6, 11:35 PM MDT | Special Weather Statement | LBF | Loup | 40 min |
| Jun 6, 11:46 PM MDT | Special Weather Statement | LBF | Gosper | 29 min |
| Jun 7, 12:00 AM MDT | Special Weather Statement | LBF | Loup | 45 min |
| Jun 7, 12:07 AM MDT | Special Weather Statement | LBF | Garfield, Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.